Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Is there any illness that can alter taste and decrease appetite?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
My 88yr brother, over the years has many health issues ie: AF, CHF, Parkinsonism, COPD. He always maintained his weight. Recently, he began loosing weight with a decrease in appetite. He states, "all food seems to taste sweet." Is there any illness that can alter taste and appetite in this manor? Do you think perhaps, years of Prilose could cause this issue?
Posted Wed, 12 Feb 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer: Possible side effects of medications he take&diabe Detailed Answer: Hi XXXXXXX Thank you for sharing the problem of your brother with XXXXXXX I have read the medical history of your brother and feel sorry for his current situation. The "sweet taste" he is feeling is due to the medications he is taking and because of diabetes (if uncontrolled). The weight loss he is feeling might be due the use of glipizide. Please check the blood sugar of your brother regularly to see if he is having hypoglycemia (low blood sugar). Prilose itself when used for long time can also cause taste problems; however, a further evaluation with his doctor is needed to exclude hypoglycemia and liver problems. Hope it was of help! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor